MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FX802T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Minor update to b5 (spelling).It was reported to aesculap inc.That an m.Blue 10 valve (part # fx802t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was not able to be externally adjusted.The membrane of the valve seems to be stuck in the depressed position.The valve was not able to be felt under the patient's skin, and no audible click was present.Additionally, the valve setting remains the same after attempting to reprogram.The clinic is confident that the valve is implanted correctly, based on x-rays, the reprogramming tools, and since the patient has not experienced any adverse effects.The patient will undergo a revision surgery; however, the surgery date has not been provided.The complaint device has not yet been returned to the manufacturer for evaluation.The adverse event is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Additional information: patient information (a2, a3, a4) relevant history (b7), explantation date (d6b), device available evaluation (d9) investigation: visual inspection during the investigation, scratches on the outer housing of the valve, but no significant deformation or damage was determined.Permeability test: a permeability test has indicated that the valve has a blockage.Computer control test because the valve is not permeable, a computer control test is not applicable.Adjustment test the m.Blue was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational.The braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valve, deposits were found in the m.Blue.Result : based on our investigation results, we can determine a blockage and a non- adjustability at the valve.The determined deposits can be named as the cause for the functional deviations.Ortganic deposits in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE 10 VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key17975522
Report Number2916714-2023-00100
Device Sequence Number2453836
Product Code JXG
UDI-Device Identifier04041906504410
UDI-Public4041906504410
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
Report Date (Section F) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX802T
Device Catalogue NumberFX802T
Device Lot Number20062188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/27/2023
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer09/27/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale
Patient Weight8 KG
Date Report Sent to FDA10/20/2023